Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 90, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 8, 2012, 5:57 PM CDT for Brooks County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 5:57 PM CDT (22:57 UTC)
- Expired
- Sep 8, 2012, 6:21 PM CDT
- In force
- 24 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 89 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:12 PM CDT | TSTM WND DMG | Falfurrias, TX | TREES DOWN AT 210 AND EUCALYPTUS IN FALFURRIAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KNGP), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WUUS54 KBRO 082257 SVRBRO TXC047-082330- /O.NEW.KBRO.SV.W.0090.120908T2257Z-120908T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 557 PM CDT SAT SEP 8 2012 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS. * UNTIL 630 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS TO 60 MPH...OVER FALFURRIAS...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AIRPORT ROAD ADDITION. FALFURRIAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2726 9799 2711 9799 2719 9840 2727 9834 TIME...MOT...LOC 2257Z 014DEG 8KT 2723 9813 $$ JGG
1 follow-up statement
121 WWUS54 KBRO 082321 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 621 PM CDT SAT SEP 8 2012 TXC047-082331- /O.CAN.KBRO.SV.W.0090.000000T0000Z-120908T2330Z/ BROOKS- 621 PM CDT SAT SEP 8 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BROOKS COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS THEREFORE THE WARNING IS CANCELLED. STRONG THUNDERSTORMS AND HEAVY RAIN WILL CONTINUE THROUGH 645 PM IN NORTHERN BROOKS COUNTY AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE IN CENTRAL BROOKS COUNTY. LAT...LON 2726 9799 2711 9799 2719 9840 2727 9834 TIME...MOT...LOC 2321Z 014DEG 8KT 2718 9814 $$ JGG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:42 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 8, 4:42 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 442 PM CDT SAT SEP 8 2012 .DISCUSSION...A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG THE SLOWLY MOVING FRONTAL BOUNDARY OVER SOUTH CENTRAL TEXAS. WV ANALYSIS AND MODEL INTERPRETATION SHOWS THERE STILL IS NOT MUCH UPPER SUPPORT FOR THIS FRONTS SOUTHWARD MOVEMENT...AND THATS NOT EXPECTED TO CHANGE UNTIL LATER THIS EVENING WHEN THE FRONT WILL BEGIN A MORE STEADY PUSH SOUTH. THERE IS AN UPPER LOW OVER NORTHEASTERN MEXICO THAT MAY ALSO BE HELPING DIFLUENCE SLIGHTLY THIS EVENING. WITH THE VERY DRY NEAR SURFACE AIR...WITH DEWPOINT DEPRESSIONS OVER 40 DEGREES...MODIFIED SOUNDING SHOW THERE IS NOT MUCH SBCAPE TO WORK WITH FOR THIS CONVECTION...WHICH IS SUPPORTED BY THE MODERATE REFLECTIVITY PRESENTATION. THE THERMODYNAMIC PROFILE IS MODERATELY SUPPORTIVE OF GUSTY WINDS...WITH A THETA-E DIFFERENCE AROUND 20 ON NAM12 AND LAPS ANALYSIS. SO WILL BE MONITORING FOR AT LEAST SOME MICROBURST POTENTIAL FOR THE NEXT COUPLE OF HOURS. OBS SO FAR SEEM TO SUGGEST EVERYTHING IS STAYING WELL BELOW SEVERE LIMITS...BUT IF A STORM WERE TO FULLY REALIZE ANY AVAILABLE CAPE A QUICK GUST TO SEVERE OR NEAR SEVERE LIMITS WILL BE POSSIBLE IN THE NORTHWESTERN CWA UNTIL THE BOUNDARY LAYER BEGINS TO DESTABILIZE THIS EVENING. GOING FORECAST REMAINS OK WITH PRECIP CHANCES STILL A LITTLE DODGY WITH DRIER AIR TO OUR EAST...CONFIRMED BY AMSU/SSMI PWAT ESTIMATES AND WATER VAPOR SUBSIDENCE INDICATIONS...EXPECTED TO WORK IN NEAR THE FRONTAL BOUNDARY AND POSSIBLY LIMIT OUR PRECIP COVERAGE EVEN WITH THE FRONT PUSHING THROUGH. MUCH OF THE PRECIP MAY BE BEHIND THE FRONT AS THE BOUNDARY LIFTS PARCELS ABOVE THE NOCTURNAL TEMPERATURE INVERSION. PLAN TO HOLD COURSE UNLESS EVENING SOUNDING REVEALS MUCH MORE MOISTURE THAN EXPECTED. /68-JGG/ && .PREV DISCUSSION... /ISSUED 143 PM CDT SAT SEP 8 2012/ SHORT TERM /NOW THROUGH SUNDAY EVENING/...THE MUCH-ADVERTISED COLD FRONTAL PASSAGE DURING THE NEXT 24 HOURS PROGRESSING AS PLANNED. INITIAL WIND SHIFT LINE SITTING FROM RGC-EBG-PMAN ATTM DRIFTING SOUTHWARD. WINDS IMMEDIATELY BEHIND THIS INITIAL SHIFT ARE LIGHT FROM THE NORTHEAST. DRY AIR WITH THE COLD FRONT ITSELF SETTLING IN...CURRENTLY FROM JUST NORTH OF A LINE FROM LRD TO CRP IS PROGRESSING AS WELL. SMALL AREA OF CU RIGHT ALONG THE FRONT NOT GETTING TOO MUCH VERTICAL DEVELOPMENT...BUT MAY BE ABLE TO TAP SOME LLVL GULF MOISTURE ON THE EASTERN END LATE THIS AFTERNOON AND THIS EVENING...AIDED BY NE FLOW OFF THE GULF. CU FIELD ALREADY EXPANDING ACROSS THE AREA. MAIN INHIBITING FACTOR IS MOISTURE IS STILL SHALLOW...WITH ABRUPT SHIFT TO DRY AIR ABOVE 2000 FEET. EVEN WITH SOME DEEPER MOISTURE ALONG THE FRONT...HAVE CONCERN THAT LLVL INSTABILITY AND DIFFUSE COLD FRONT BOUNDARY WON/T BE ABLE TO OVERCOME CAPPING. MAIN CHANCE FOR RAIN WILL BE LATER TONIGHT INTO TOMORROW MORNING AS THE FRONT SLOWS ACROSS SOUTH TEXAS. STEERING FLOW ALOFT BECOMES MINIMAL...REDUCING THE FORWARD PUSH TO THE FRONT. SOME DEEPER MOISTURE IS AVAILABLE WITH THE FRONT...BRINGING A LOW END CHANCE FOR RAIN...MAINLY ALONG THE COAST. LINGERING CHANCES FOR SHOWERS CONTINUE INTO THE EARLY AFTERNOON TOMORROW... BUT DRIER AIR HAS ENOUGH MOMENTUM TO REACH INTO THE REGION. FORECAST A 5 TO 8 DEGREE DECREASE IN HIGHS TOMORROW VS TODAY WITH THE DRIER AND COOLER POST FRONTAL AIR MASS AND POSSIBLE LINGERING CLOUD COVER. MORE NOTICEABLE WILL BE THE MUCH MORE COMFORTABLE LOWS IN THE UPPER 60S TO LOW 70S SUNDAY NIGHT. LONG TERM /MONDAY THROUGH FRIDAY/...H5 RIDGING AND SURFACE HIGH PRESSURE TO THE NORTH WILL SHIFT EAST ON MONDAY AND TUESDAY...WITH DRIER AIR STILL IN PLAY AND FILTERING INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THIS WILL MAKE FOR A COUPLE OF DAYS OF CHAMBER OF COMMERCE WEATHER WITH NEAR NORMAL TEMPS...LIGHT TO MODERATE ONSHORE WINDS AND MOSTLY CLEAR SKIES. HIGH PRESSURE IN THE WESTERN CARIBBEAN WILL PROVIDE AN OPPOSING FLOW AND WILL PUSH MOISTURE ALONG THE OLD FRONTAL BOUNDARY BACK NORTH ON TUESDAY AND WEDNESDAY. THIS SHOULD NOT GREATLY AFFECT THE WEATHER ACROSS THE CWA...BUT ONCE A LARGER SCALE SOUTHEAST FLOW...WHICH INCLUDES THE NORTHWEST GULF... DEVELOPS LATE WEDNESDAY INTO THURSDAY...MOISTURE WILL BE PULLED INTO DEEP SOUTH TEXAS...WITH INCREASINGLY UNSETTLED WEATHER MOVING ASHORE THURSDAY AND FRIDAY. ACCORDING TO THE GFS MODEL...ANOTHER FRONT APPEARS READY TO MOVE THROUGH FROM NORTH TO SOUTH NEXT FRIDAY NIGHT INTO SATURDAY. MARINE... NOW THROUGH SUNDAY NIGHT...WINDS ACROSS THE COASTAL WATERS HAVE BECOME L/V AS THE FRONT BEGINS TO EMERGE ACROSS THE NW GULF. WINDS HAVE ALREADY BEGUN TO SHIFT MORE NORTHWARD...BUT ARE REMAINING LIGHT. THE FRONT WILL MOVE THROUGH OVERNIGHT TONIGHT...WITH WINDS INCREASING TO 15 TO 20 KNOTS. ADVISORIES ARE NOT EXPECTED...BUT EXERCISE CAUTION WORDING MAY BE NEEDED WITH THE LEADING EDGE OF THE FRONT. WINDS WILL GRADUALLY DECREASE THROUGH THE DAY SUNDAY...WITH WILL KEEP SEAS FROM RISING ABOVE 4 FEET. MONDAY THROUGH WEDNESDAY...LOW SEAS AND LIGHT TO MODERATE WINDS WILL BE THE RULE IN THE LONG TERM IN THE WAKE OF A FRONT MOVING OFFSHORE. NORTHEAST WINDS MONDAY WILL VEER TO EAST OR SOUTHEAST BY TUESDAY AS EASTERN U.S. HIGH PRESSURE BECOMES MORE ESTABLISHED AND CONTROLLING IN THE NORTH GULF OF MEXICO. THE CHANGE IN WINDS COULD BRING SOME OFFSHORE MOISTURE BACK THIS WAY FROM THE GULF...BUT MODEL GUIDANCE SO FAR KEEPS ANY RAIN CHANCES WELL AWAY FROM THE COASTAL WATERS...AT LEAST UNTIL WEDNESDAY NIGHT WHEN CONVECTION STARTS BUILDING OFFSHORE OF KENEDY COUNTY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 68/61
Hazardous weather outlook, Sep 8, 4:19 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 419 AM CDT SAT SEP 8 2012 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 419 AM CDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX READINGS OF UP TO 106 DEGREES ARE EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A MODERATE RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 419 AM CDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 8, 5:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 512 PM CDT SAT SEP 8 2012 TXZ248-082300- ZAPATA- 512 PM CDT SAT SEP 8 2012 ...STRONG THUNDERSTORM IN WESTERN ZAPATA COUNTY... AT 511 PM....RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF SAN YGNACIO...MOVING SOUTHWEST AT 20 MPH. GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM....AS WELL AS BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. JGG
Special weather statement, Sep 8, 5:47 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 547 PM CDT SAT SEP 8 2012 TXZ250-251-082330- BROOKS-KENEDY- 547 PM CDT SAT SEP 8 2012 ...STRONG THUNDERSTORMS WITH GUSTY WINDS IMPACTING NORTHERN BROOKS AND KENEDY COUNTIES... STRONG THUNDERSTORMS ARE EXPECTED TO PUSH SOUTH AT ABOUT 15 MPH INTO NORTHERN BROOKS AND KENEDY COUNTY THROUGH 615 PM. A GUST FRONT AHEAD OF THE STORMS WILL PRODUCE GUSTY WINDS TO AROUND 40 MPH AS WELL. WIND GUSTS UP TO 50 MPH IN THE STRONGEST STORMS WILL BE POSSIBLE...AS WELL AS SMALL HAIL. HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 6:43 PM CDT | Areal Flood Advisory | BRO | Brooks | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.